MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Model Number PND6F0701058M
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a left internal carotid artery (ica)-posterior communicating artery (pcom) aneurysm using a neuron 6f 070 delivery catheter (neuron 070) and a non-penumbra short sheath.It was reported that patient anatomy was tortuous.During the procedure, the physician placed the short sheath and then advanced the neuron 070 into the sheath.While advancing the distal end of the neuron 070 approximately 60 centimeters into the patient, the physician experienced resistance and subsequently, the neuron 070 kinked.Therefore, the neuron 070 was removed.The procedure was completed using a new neuron 070 and the same short sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 070 was kinked approximately 69.0 cm from the hub.The neuron max was ovalized approximately 77.0, 78.5, 79.5, 101.5 and 108.0 cm from the hub.Conclusions: evaluation of the returned neuron 070 confirmed that the catheter was kinked.If the neuron 070 is forcefully advanced against resistance, damage such as a kink may occur.Further evaluation of the returned neuron 070 revealed ovalization along the catheter shaft.These ovalizations may have been a result of advancing the device through the tortuous anatomy and may have contributed to the reported resistance.During functional testing, resistance was encountered while advancing the returned neuron 070 through a demonstration neuron max due to the ovalization in the distal shaft, and the neuron 070 could not be advanced any further.No other devices associated with the complaint were returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9988660
Report Number3005168196-2020-00584
Device Sequence Number17292581
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberPND6F0701058M
Device Catalogue NumberPND6F0701058M
Device Lot NumberF89144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005